MAUDE Adverse Event Report: SISTEMAS MEDICOS ALARIS, S.A. DE C.V. BD ALARIS SMARTSITE EXTENSION SET; INTRAVASCULAR ADMINISTRATION SET

SISTEMAS MEDICOS ALARIS, S.A. DE C.V. BD ALARIS SMARTSITE EXTENSION SET; INTRAVASCULAR ADMINISTRATION SET
Model Number 22003E-07
Medical Device Problem Code Flushing Problem (1252)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/05/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: the date received by manufacturer has been used for this field.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.Medical device lot #: 21129217, medical device expiration date: 2022-12-09, device manufacture date: 2021-12-09.Medical device lot #: 21119801, medical device expiration date: 2022-11-02, device manufacture date: 2021-11-02.Medical device lot #: 21119800, medical device expiration date: 2022-11-02, device manufacture date: 2021-11-02.Medical device lot #: 21089075, medical device expiration date: 2022-08-18, device manufacture date: 2021-08-18.Medical device lot #: 21109127, medical device expiration date: 2022-10-26, device manufacture date: 2021-10-26.Medical device lot #: unknown, medical device expiration date: unknown, device manufacture date: unknown.
 
Event or Problem Description
It was reported that there are 159 bd alaris smartsite extension set that experienced flushing issues.The following information was provided by the initial reporter: flushing issues; smartsite not opening.
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d9: device available for eval yes, d9: returned to manufacturer on: 15-apr-2022.H6: investigation summary: five samples (model #22003e-07, lot #21089075), 24 samples (model #22003e-07, possible lots #21089073, #21129217, #21109127, #21119799, #21119802), one sample (model #22003e-07, lot #21109127), 13 samples (model #22003e-07, lot #21129217), 75 samples (model #22003e-07, lot #21119801), 41 samples (model #22003e-07, lot #21119800), were returned by the customer.It was reported that the smartsite is not opening and they are experiencing flushing issues.The sets were examined for defects and abnormalities.No defects or abnormalities were observed.The samples were connected to a cut off syringe tip to check that the fluid path is in an activated position/open when connected to a syringe.The samples were then attempted to be flushed with water using a 10ml bd syringe to confirm an open fluid path.The fluid paths of 36 samples were open and those samples were able to be flushed.The failure was unable to be replicated in these samples.The fluid paths of 5 samples were not open and were unable to be flushed.The customer complaint can be verified in these samples.A root cause was unable to be determined.Due to an increase in incidents of this failure mode, a trend for this occlusion issue has been identified for this product line, a capa (corrective action preventative action) 1998036 has been initiated, and a team has been assembled in order to investigate the issue.A device history record review for model 22003e-07 lot numbers 21119801, 21119800, 21129217, 21089075, 21109127, was performed.
 
Event or Problem Description

Brand Name
BD ALARIS SMARTSITE EXTENSION SET
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
SISTEMAS MEDICOS ALARIS, S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer (Section G)
SISTEMAS MEDICOS ALARIS, S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key14166725
Report Number9616066-2022-00459
Device Sequence Number12018008
Product Code FPA
UDI-Device Identifier50885403242043
UDI-Public50885403242043
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K960280
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/29/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number22003E-07
Device Catalogue Number22003E-07
Device Lot NumberSEE H10
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/05/2022
Supplement Date Received by Manufacturer06/29/2022
Initial Report FDA Received Date04/21/2022
Supplement Report FDA Received Date07/30/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown